Arkansas, 2015Flash Flood and Damaging Winds in Arkansas, May 25, 2015
May 25, 2015 · NWS SHV · 6 events in 5 counties and zones
Severe thunderstorms developed across far west Texas during the early morning hours of May 25th and this cluster of severe thunderstorms evolved into a derecho, moving eastward across the entire state of Texas and eventually into Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northwest Louisiana. Widespread wind damage was reported across the region during the afternoon and evening…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $260,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed across far west Texas during the early morning hours of May 25th and this cluster of severe thunderstorms evolved into a derecho, moving eastward across the entire state of Texas and eventually into Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northwest Louisiana. Widespread wind damage was reported across the region during the afternoon and evening hours with flash flooding reported across portions of the region as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 25, 3:40 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, May 25, 3:40 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 PM CDT MON MAY 25 2015
.DISCUSSION...
THIS AFTERNOON A CLOSED UPPER LEVEL LOW PRESSURE CENTER WAS OVER
THE EASTERN PAN HANDLE OF TEXAS AND SOUTHWEST OKLAHOMA WITH A
TRAILING TROUGH OF LOW PRESSURE DROPPING SOUTH INTO SOUTH TEXAS
SEVERAL SMALLER SCALE PERTUBATIONS WERE MOVING NORTHEAST IN THE
SOUTHWEST FLOW ALOF. THESE DISTURBANES ALONG WITH A DEEP AND RICH
SUPPLY OF UNSTABLE AIR FRESH OFF THE GULF OF MEXICO WILL
CONTRIBUTE TO THE CONTINUED DEVELOPMENT AND SPREADING OF SHOWERS
AND STRONG TO SEVERE THUNDERSTORMS ACROSS THE FOUR STATE REGION.
THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...HIGH
AND DAMAGING WINDS...LOCALLY HEAVY RAINFALL WITH FLASH FLOODING
POSSIBLE...DEADLY LIGHTNING...AND TORNADOES. MUCH OF THE AREA WEST
OF A TEXARKANA ARKANSAS TO SHREVEPORT LOUISIANA...AND NACOGDOCHES
TEXAS LINE WILL BE FAVORABLE FOR THE DEVELOPMENT OF WIDESPREAD
SEVERE THUNDERSTORMS...WITH AREAS TO THE EAST OF THIS LINE
GRADUALLY TAPERING OFF THROUGH TONIGHT. LATER INTO THE NIGHT THE
AREA OF SEVERE THUNDERSTORMS WILL BE SHIFTING TO THE EAST AS THE
UPPER LOW SHIFTS EAST AND THE UPPER TRAILING TROUGH OF LOW
PRESSURE SWINGS EAST AS WELL. SHOWERS AND THUNDERSTORMS WILL BE
TAPERING OFF WITH THE EXIT OF THE UPPER TROUGH...HOWEVER THE NEXT
IN A CONTINUED STREAM OF DISTURBANCES WILL PROVIDE CHANCES FOR
SHOERS AND THUNDERSTORMS JUST ABOUT THROUGH THE ENTIRE REMAINDER
OF THE FORECAST PERIOD THROUGH NEXT WEEK. A WEAKLY AMPLIFIED UPPER
RIDGE OF HIGH PRESSURE WILL SEE THESE DISTURBANCES MOVING THROUGH
KEEPING A WET PATTERN GOING. /06/
&&
.PREV DISCUSSION... /ISSUED 1217 PM CDT MON MAY 25 2015/
UPDATE...
TO LOWER THE CLOUD COVER FOR TODAY...RAISE THE FORECAST HIGHS
FOR TODAY...INCREASE THE WINDS.
DISCUSSION...
SATELLITE AND WATER VAPOR LOOP CONTINUED TO SHOW UPPER
DISTURBANCES MOVING AROUND THE BASE OF AN TROUGH OF LOW PRESSURE
OVER THE PAN HANDLE OF TEXAS ACROSS PARTS OF NORTH AND CENTRAL
TEXAS. THESE DISTURBANCES ALONG WITH AVAILABLE MOISTURE SPREADING
NORTH INTO THE SOUTHERN AND CENTRAL SECTIONS OF THE COUNTRY HAVE
BEEN PRODUCING SHOWES AND THUNDERSTORMS OVER OKLAHOMA...AND INTO
TEXAS. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND SPREAD EAST AND NORTHEAST AHEAD OF THE UPPER DISTURBANCES
AS THEY MOVE IN THE SOUTHWEST FLOW ALOFT. THE SUN WAS OUT ACROSS
MUCH OF THE FOUR STATE REGION THIS MORNING AND WILL HELP PROVIDE
UNSTABLE CONDITIONS FOR THE FORECAST AREA THAT WILL PROVIDE
FOR THE DEVELOPMENT OF SHOWERS AND STRONG TO POSSIBLY SEVERE
THUNDERSTORMS. ALONG WITH THE CHANCE OF SEVERE WEATHER WILL COME
LOCALLY HEAVY RAINFALL THAT WILL QUICKLY RESULT IN THE THREAT FOR
FLASH FLOODING. SOILS HAVE BEEN PRIMED WITH RECENT RAINS. FOR THE
REST OF TODAY AND OVERNIGHT INTO TUESDAY BE ALERT FOR HIGH WATER.
DO NOT CROSS FLOODED AREAS ESPECIALLY IF THE WATER IS MOVING
QUICKLY. THE FLASH FLOOD WATCH CONTINUES. /06/
PREV DISCUSSION... /ISSUED 1058 AM CDT MON MAY 25 2015/
AVIATION...
SCT TO NUMEROUS SHOWERS AND TSTMS TO DEVELOP LATE THIS AFTERNOON IN A
VERY UNSTABLE ATMOSPHERE. CURRENT MVFR CEILING TO MIX OUT AND
DISSIPATE BY EARLY AFTERNOON NEAR 18Z.
BY EARLY TUESDAY MORNING NEAR 08Z...EXPECT WIDESPREAD MVFR AND IFR
CEILINGS TO REDEVELOP IN MOIST UNSTABLE ATMOSPHERE. /VIII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 85 70 87 / 90 60 30 40
MLU 70 82 70 87 / 90 70 30 40
DEQ 66 81 68 84 / 90 50 40 40
TXK 68 84 69 86 / 90 50 30 40
ELD 70 83 70 86 / 90 70 30 40
TYR 68 84 71 86 / 90 40 30 30
GGG 69 85 70 87 / 90 40 30 30
LFK 70 86 71 88 / 90 40 30 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ050-051-059>061-
070>073.
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ001>006-010>014-
017>022.
OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
06Hazardous weather outlook, May 25, 5:13 AM CST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
613 AM CDT MON MAY 25 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
613 AM CDT MON MAY 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE THIS
AFTERNOON OVER THE REGION...AHEAD OF STRONG UPPER LEVEL
DISTURBANCE THAT WILL APPROACH THE AREA FROM THE WEST. HOWEVER...A
COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATER
THIS MORNING OVER WESTCENTRAL TEXAS...WHICH WILL SHIFT EAST ACROSS
NORTH AND NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA THIS
AFTERNOON...AND ACROSS THE REMAINDER OF THE REGION TONIGHT.
DAYTIME HEATING WILL CONTRIBUTE TO MODERATE INSTABILITY DEVELOPING
AHEAD OF THIS COMPLEX THIS AFTERNOON...WITH THESE STORMS EXPECTED
TO BECOME SEVERE. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE
POSSIBLE...BUT LOCALLY HEAVY RAINFALL WILL ALSO OCCUR IN THE
STRONGER STORMS. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE
INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE ATOP
ALREADY SATURATED GROUNDS. THIS WILL CONTRIBUTE TO INCREASED
RUNOFF AND THE POTENTIAL FOR FLASH FLOODING. THESE SHOWERS AND
THUNDERSTORMS SHOULD DIMINISH FROM WEST TO EAST TONIGHT...ALTHOUGH
THE HEAVY RAIN AND FLASH FLOOD THREAT WILL PERSIST OVER
NORTHCENTRAL LOUISIANA THROUGH DAYBREAK TUESDAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS
NORTHCENTRAL LOUISIANA AND POSSIBLY SOUTHCENTRAL ARKANSAS TUESDAY
MORNING...BUT SHOULD DIMINISH DURING THE AFTERNOON. BRIEF HEAVY
RAINFALL WILL BE POSSIBLE ALTHOUGH THIS THREAT SHOULD DIMINISH AS
THESE STORMS EXIT THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS
WILL REMAIN POSSIBLE AREAWIDE WEDNESDAY AND THURSDAY...AND
POSSIBLY INCREASE IN COVERAGE FRIDAY THROUGH THE WEEKEND AS A SLOW
MOVING UPPER LEVEL DISTURBANCE SINKS SOUTH INTO THE SOUTHERN
PLAINS.
.SPOTTER INFORMATION STATEMENT...
AVTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT
FOR SEVERE WEATHER...HEAVY RAINFALL...AND FLASH FLOOD REPORTS.
15
In the hours before
Local storm report, May 25, 4:22 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL DE KALB 33.51N 94.62W
05/25/2015 E1.00 INCH BOWIE TX PUBLIC
&&
ASLocal storm report, May 25, 4:29 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
529 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FLASH FLOOD BROKEN BOW 34.03N 94.74W
05/25/2015 MCCURTAIN OK 911 CALL CENTER
AREA WIDE FLOODING ON BROKEN BOW ROAD
&&
EVENT NUMBER SHV1500533
10Local storm report, May 25, 4:34 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 PM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG DE KALB 33.51N 94.62W
05/25/2015 BOWIE TX LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
ASLocal storm report, May 25, 4:37 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 PM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG WINNSBORO 32.96N 95.29W
05/25/2015 WOOD TX AMATEUR RADIO
TREES DOWN
&&
ASLocal storm report, May 25, 4:38 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 8 E WINNSBORO 32.96N 95.15W
05/25/2015 E60 MPH CAMP TX TRAINED SPOTTER
SIDING DAMAGE TO HOMES AND LARGE WOODEN POOL
ENCLOSURE DESTROYED
&&
ASLocal storm report, May 25, 4:48 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
548 PM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG DE KALB 33.51N 94.62W
05/25/2015 BOWIE TX EMERGENCY MNGR
TREES DOWN ON NORTH SIDE OF TOWN
&&
ASEvent by event
4 thunderstorm wind, 1 flash flood, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Sevier
- When
- May 25, 4:55 PM CST
- Where
- Sevier County, 0.9 mi NW of De Queen
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 34.040, -94.340
Widespread wind damage was reported in Sevier County, Arkansas as well as in the city of DeQueen, Arkansas. Some damage was reported to homes, mainly from fallen trees. Numerous other trees were snapped and uprooted across the county as well.
Thunderstorm Wind, Union
- When
- May 25, 5:20 PM CST
- Where
- Union County, 0.9 mi NE of Strong
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- State Official
- Coordinates
- 33.110, -92.360
Several trees were downed in the Strong community. A tree was down on the Community Center in town.
Thunderstorm Wind, Howard
- When
- May 25, 5:45 PM CST
- Where
- Howard County, 0.69 mi N of Nashville
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.940, -93.850
Trees were downed on Hwy. 371 West in Nashville, Arkansas.
Thunderstorm Wind, Nevada
- When
- May 25, 6:40 PM CST
- Where
- Nevada County, 0.57 mi E of Dian
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.800, -93.390
Several trees and powerlines were downed throughout the county.
Flash Flood, Miller
- When
- May 25, 9:00 PM CST to 10:00 PM CST
- Where
- Miller County, 2.33 mi SSE of Texarkana to 3.87 mi E of Gertrude
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 33.399, -94.035
Numerous roads were closed from excessive heavy rainfall on the Arkansas side of Texarkana.
Lightning, Union
- When
- May 25, 9:35 PM CST
- Where
- Union County, 1.5 mi NNE of El Dorado
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 33.220, -92.660
A lightning strike resulted in a house fire in El Dorado, Arkansas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 25 to 26, 20158 deaths · $26 million · 1.75 in hail · 36 events
- Tornadoes and Flash Flooding in Texas, May 25, 20152 deaths · 1 injured · $19 million · EF1 · 28 events
- Tornadoes and Flash Flooding in Oklahoma, May 25, 20151 death · 1 injured · $20,000 · EF3 · 16 events
- Tornadoes and Flash Flooding in Oklahoma, May 25 to 26, 2015$746,000 · EF2 · 34 events
- Tornadoes and Flash Flooding in Texas, May 25, 2015$1.0 million · EF2 · 24 events
- Flooding in Arkansas, May 25 to 31, 20151 death · 4 events
- Tornado and Damaging Winds in Louisiana, May 25, 2015$720,000 · EF1 · 16 events
- Tornadoes and Flash Flood in Mississippi, May 25, 2015$200,000 · EF1 · 4 events
- Tornado and Flash Flooding in Texas, May 25, 2015$82,000 · EF1 · 13 events
- Flash Flooding and Flooding in Kansas, May 25, 2015$150,000 · 1.25 in hail · 16 events
- Flash Flood and Hail in Texas, May 25, 2015$85,000 · 1 in hail · 7 events
- Flash Flooding and Damaging Wind in Oklahoma, May 25, 2015$100,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569696, 569761, 569764, 569769, 569851, 569852.